# SDR 2004FA0000643

- Difficulty date: June 24, 2004
- Submitted: August 17, 2004
- Operation: General aviation
- Aircraft: N656TL
- Make and model: Bell 206B
- Aircraft serial: 656
- Engine: Allsn 250C*
- System (JASC): 3457 · Global Positioning System
- Part: Gps
- Part number: TNL200A
- Part serial: 6152871
- Condition: Failed
- Location: Cockpit
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ON A PILOT TRAINING FLIGHT, SMOKE WAS OBSERVED COMING OUT OF GPS FACE-PLATE AND THE DISPLAY WENT BLANK.  CB WAS PULLED AND AIRCRAFT RETURNED TO BASE.  AFTER SHUTDOWN, POWER WAS APPLIED TO GPS, OPERATION APPEARED NORMAL, BUT SELF DIAGNOSIS DISPLAYED A (DATA BASE FAILED) WARNING.
